Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 19, 2021, 5:57 PM MDT for Arthur County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 5:57 PM MDT (23:57 UTC)
- Expired
- May 19, 2021, 6:30 PM MDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
County Arthur County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS83 KLBF 192357 SPSLBF Special Weather Statement National Weather Service North Platte NE 657 PM CDT Wed May 19 2021 NEZ035-036-057-200030- Arthur NE-McPherson NE-Keith NE- 657 PM CDT Wed May 19 2021 ...SPECIAL WEATHER STATEMENT... At 657 PM CDT/557 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Keystone, or 18 miles southeast of Arthur, moving north at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Arthur, Big Bald Hill, Bucktail and Bucktail Lake. This includes the following highways... Highway 61 between mile markers 121 and 128. Highway 92 between mile markers 165 and 181. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4124 10132 4121 10155 4163 10178 4164 10138 TIME...MOT...LOC 2357Z 167DEG 12KT 4135 10148 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 19, 5:22 PM MDT, 35 minutes earlier.
Area forecast discussion, May 19, 5:22 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service North Platte NE 622 PM CDT Wed May 19 2021 .SHORT TERM...(This evening through Thursday night) Issued at 258 PM CDT Wed May 19 2021 Tonight, still a 20-30 percent chance for evening showers and a few thunderstorms. Will be watching as a disturbance currently across western KS lifts north into southwest NE. As instability wanes, any showers should dissipate by around midnight. Thursday into Thursday evening, the deep closed low will become centered over Oregon into nw Nevada. With an upper ridge centered over the southeastern U.S., southwest flow will be in place across the Central Plains. MUCAPEs will increase to 1000-1500 J/KG, west of Highway 83 by late afternoon. Convection should develop along the western gradient of this instability near the Front Range of CO and WY and track northeast. Bulk shear will be near 30kts, supporting a few strong or severe storms. Any storms which develop to our west may move through western areas (west of Highway 61) Thursday evening. Not expecting storms Thursday evening much east of Highway 61, even through SPC has a slight risk and marginal risk for western NE. .LONG TERM...(Friday through Wednesday) Issued at 258 PM CDT Wed May 19 2021 A repeat threat for strong or severe storms Friday and Saturday, mainly late afternoon and evening as the region remains between the upper trough over the western U.S. and upper ridge across the southeastern U.S. On Friday, the upper flow will be north northeast. Storms are expected to initiate over northeast CO and the Nebr. panhandle. Most storms should remain near and west of Highway 61, with a slight chance east to near highway 83 Friday evening. On Saturday, a surface front will stall across the northwest Sandhills. In addition, The upper ridge and upper trough will transport increased moisture into the region, as PWATs increase to around 1.25 inches. The threat for heavy rainfall looks focused across the northwest Sandhills near the stalled front. By Sunday, this upper trough will begin to move onto the Central and Northern High Plains, and in doing so, bring a continued threat for strong or severe storms. Deep layer shear and instability, although differing amongst models, looks even stronger than previous days. Monday looks dry, with chances returning next Tuesday afternoon through Wednesday. Temperatures will be in a warming trend through Sunday, reaching as high as the mid 80s each day. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 622 PM CDT Wed May 19 2021 The primary aviation weather concerns are thunderstorms this evening, then low ceilings in the morning. Scattered storms are underway across southwest Nebraska, primarily from KOGA to KIML, and slowly drifting north. Further development toward KLBF and KBBW is possible through sunset when all activity should begin to wane. Expect gusty erratic winds to 30 kts and drops in visby to under 3SM at times. Overnight, low ceilings will set in as stratus develops, leading to MVFR and possibly IFR. Conditions should return to VFR by 20/15z when south/southeast winds strengthen with gusts exceeding 25 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Snively
Hazardous weather outlook, May 19, 1:57 PM MDT, 4 hours before
Hazardous Weather Outlook National Weather Service North Platte NE 257 PM CDT Wed May 19 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-202000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 257 PM CDT Wed May 19 2021 /157 PM MDT Wed May 19 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated showers and thunderstorms are possible this afternoon across portions of western and north central Nebraska. Though the threat for severe weather is low, thunderstorms may contain brief heavy downpours. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Daily thunderstorms chances will exist Thursday through Monday. At this time some storms may be strong to briefly severe Thursday and Friday with large hail, damaging winds, lightning, and locally heavy rain the main concerns. Additional rounds of severe weather are possible Saturday and Sunday but uncertainty with location make this a low confidence threat at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 19, 3:44 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT WED MAY 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HEAVY RAIN CHAMPION 40.47N 101.71W
05/19/2021 E2.00 INCH CHASE NE PUBLIC
&&
SNIVELYSpecial weather statement, May 19, 4:26 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service North Platte NE 426 PM MDT Wed May 19 2021 NEZ057-192315- Keith NE- 426 PM MDT Wed May 19 2021 ...SPECIAL WEATHER STATEMENT... At 425 PM MDT, Doppler radar was tracking thunderstorms over central Keith County, moving northwest at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Ogallala, Lemoyne, Keystone, Roscoe, Kingsley Dam and Broganville. This includes the following highways... Highway 61 between mile markers 84 and 109. Highway 92 between mile markers 133 and 138. Interstate 80 in Nebraska between mile markers 126 and 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4117 10144 4101 10169 4139 10186 4139 10151 TIME...MOT...LOC 2225Z 156DEG 11KT 4119 10159 Snively
Special weather statement, May 19, 4:33 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service North Platte NE 433 PM MDT Wed May 19 2021 NEZ069-192300- Chase NE- 433 PM MDT Wed May 19 2021 ...SPECIAL WEATHER STATEMENT... At 433 PM MDT, Doppler radar was tracking a strong thunderstorm over Imperial, moving north at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Imperial, Champion and Wanamaker State Wildfire Management Area. This includes Highway 61 between mile markers 41 and 51. LAT...LON 4045 10157 4045 10175 4065 10182 4067 10154 TIME...MOT...LOC 2233Z 167DEG 15KT 4052 10166 Snively
Special weather statement, May 19, 5:17 PM MDT, 40 minutes before
Special Weather Statement National Weather Service North Platte NE 517 PM MDT Wed May 19 2021 NEZ035-057-200000- Arthur NE-Keith NE- 517 PM MDT Wed May 19 2021 ...SPECIAL WEATHER STATEMENT... At 517 PM MDT, Doppler radar was tracking strong thunderstorms along extending from Lemoyne to Roscoe. Movement was north at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Lemoyne, Keystone, Kingsley Dam, Nevens, Broganville and McKeag. This includes the following highways... Highway 61 between mile markers 93 and 119. Highway 92 between mile markers 131 and 138. Interstate 80 in Nebraska between mile markers 136 and 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4155 10185 4145 10144 4104 10138 4125 10185 TIME...MOT...LOC 2317Z 167DEG 12KT 4129 10180 4115 10149 Snively
Special weather statement, May 19, 5:57 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 657 PM CDT Wed May 19 2021 NEZ035-036-057-200030- Arthur NE-McPherson NE-Keith NE- 657 PM CDT Wed May 19 2021 ...SPECIAL WEATHER STATEMENT... At 657 PM CDT/557 PM MDT/, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Keystone, or 18 miles southeast of Arthur, moving north at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Arthur, Big Bald Hill, Bucktail and Bucktail Lake. This includes the following highways... Highway 61 between mile markers 121 and 128. Highway 92 between mile markers 165 and 181. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4124 10132 4121 10155 4163 10178 4164 10138 TIME...MOT...LOC 2357Z 167DEG 12KT 4135 10148 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:32 PM MDT | Areal Flood Advisory | LBF | Chase | 3 hr |
| May 19, 4:26 PM MDT | Special Weather Statement | LBF | Keith | 49 min |
| May 19, 4:33 PM MDT | Special Weather Statement | LBF | Chase | 27 min |
| May 19, 5:17 PM MDT | Special Weather Statement | LBF | Keith | 43 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.